New York Journal of Mathematics
Volume 22 (2016) 667-675


Brian Simanek

Asymptotically optimal configurations for Chebyshev constants with an integrable kernel

view    print

Published: July 21, 2016
Keywords: Chebyshev constant, equilibrium measure
Subject: 31C20

We show that if a lower-semicontinuous kernel K satisfies some mild additional hypotheses, then configurations that are asympotitically optimal for the extremal problems defining the Chebyshev constants are precisely those whose counting measures converge to the equilibrium measure for the corresponding minimum energy problem.


The author gratefully acknowledges support from Doug Hardin and Ed Saff's National Science Foundation grant DMS-1109266.

Author information

Baylor Math Department, One Bear Place #97328, Waco, TX 76798